Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS Boston/Norton, MA

June 11, 2001Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 11, 2001, 7:53 PM EDT for Capitol Planning Region, Connecticut. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 7:53 PM EDT (23:53 UTC)
Expired
Jun 11, 2001, 8:15 PM EDT
In force
22 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS51 KBOX 112353
SVRBOX
CTC003-120015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT
    INCLUDING EAST HARTFORD...HARTFORD...MANCHESTER...WEST HARTFORD

* UNTIL 815 PM EDT.

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER AVON...OR ABOUT 6 MILES WEST OF WEST
  HARTFORD...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...SOUTH
  WINDSOR...EAST WINDSOR AND BLOOMFIELD.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

$$

JWD/WD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:15 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 11, 5:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
515 PM EDT MON JUN 11 2001

UPDATE:  WATCHING LN OF TSTMS APCHG CATSKILLS.  MOST SIG ACTVTY IS
ALG SRN EDGE OF LN NEAR BGM WHERE CELLS HAVE MAX REFLEC >75DBZ AND
VILS 50-55.  BASED UPON CURRENT MOVMT...XPCT STORMS TO REACH OUR WRN
ZNS BTWN 6 AND 8 PM.  INSTABY ACRS FA HAS BEEN LIMITED BY RESIDUAL
CLD CVR BUT AMS IS UNSTABL ENUF TO SUPPORT STG OR EVEN MARGINALLY SVR
TSTMS ACRS CT VLY...HAIL BEING THE MAIN THREAT.

18Z ETA HAS A GOOD HNDL ON CURRENT SITU AND SHOWS BEST INSTABY
REMAINING TO OUR S.  THUS WE XPCT STGST TSTM ACTVTY TO SHOW MORE OF
A SEWD MOVMT AND REMAIN S OF FA THIS EVE...BUT THETA-E AXIS WHICH IS
PROGGED FM RUFFLY BDL-PYM SHUD SUPPORT SOME TSTM ACTVTY INTO SE 1/3
OF FA.  ALREADY WE ARE SEEING SOME SIGNS OF DVLPMNT ALG THIS AXIS IN
LWR HUDVLY.

ZFP/RDF WL BE UPDATED TO ADD MNTN OF SMALL HAIL/GUSTY WNDS TO CT VLY
ZNS...AND ALSO TO TIME ENDING OF PCPN LATE TNGT IN ALL ZNS SINCE ETA
INDCTS PCPN WL BE OUT OF FA BY 06Z.  NO OTHER CHGS ATTM.

...PREV DISC...
LOW PRES WILL MOVE ACROSS THE REGION...MORE OR LESS ALONG THE
NORTHERN MA BORDER.  THE FIRST BATCH OF SHOWERS WILL MOVE
BEYOND THE REGION BY LATE AFTN...THEN THE NEXT AREA OF SHWRS/TSTMS
WILL MOVE THRU THIS EVE.  THE SHWRS/TSTMS WERE DEVELOPING A LINE
ACROSS CNTRL NY STATE AT 2 PM.

A WEAK SYSTEM MOVES ACROSS TO THE WEST AND NORTH WED AFTN...AND
MIGHT TRIGGER A SHWR OF TWO.  THE NEXT PERIOD OF RAIN WILL BE THE
POSSIBLE MERGER OF MOISTURE FROM THE SOUTH AND FROM THE NORTHWEST
APPROACHING THE REGION ON FRIDAY AND SAT.

MARINE...NO CHANGE IN FCST.

.BOX...NONE.

JWD

Nearby

Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.